Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 227, NWS Morristown, TN

July 22, 20084 counties in Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Jul 22, 2008, 1:35 PM CDT for 4 counties in Tennessee. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 22, 2008, 1:35 PM CDT (18:35 UTC)
Expired
Jul 22, 2008, 2:30 PM CDT
In force
55 min
Issued by
NWS Morristown, TN
Area
Storm-based polygon

Counties Bledsoe County, TN, Hamilton County, TN, Meigs County, TN, Rhea County, TN

The radar

The Northeast Alabama radar (KHTX), 114 km from the middle of the area, began a volume at 18:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 22, 12:34 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.6 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2008-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2116 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2008-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2116 J/kg
Mixed-layer CIN
-108 J/kg
Mixed-layer LCL
1289 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 12:48 PM CDT, 47 minutes earlier.

Area forecast discussion, Jul 22, 12:48 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
148 PM EDT TUE JUL 22 2008

.AVIATION...VFR CONDITIONS FOR A FEW HOURS THIS AFTERNOON BUT
SHOWERS AND THUNDERSTORMS DEVELOPING AFTER 20Z SHOULD BRING
THUNDERSTORMS THROUGH TAF SITES WITH GUSTY WINDS. THEN WITH UPPER
TROUGH DROPPING SOUTH INTO TN HAVE PUT PREVAILING SHOWERS AFTER 6Z
WITH MVFR FOG AT CHA AND TRI. COULD HAVE SOME THUNDERSTORMS DURING
THE NIGHT AND WEDNESDAY MORNING BUT NOT SURE TIMING SO JUST HAVE CB
WITH CLOUDS BUT NEXT SET MAY NEED TO ADD VICINITY THUNDERSTORMS.
&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

TD
Hazardous weather outlook, Jul 22, 8:30 AM CDT, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
930 AM EDT TUE JUL 22 2008

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-231000-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
930 AM EDT (830 AM CDT) TUE JUL 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST
VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

A COMPLEX OF THUNDERSTORMS OVER THE OHIO RIVER VALLEY WILL MOVE
SOUTHEAST INTO THE SOUTHERN APPALACHIAN REGION THIS AFTERNOON AND
EVENING. SOME OF THESE STORMS WILL LIKELY BE SEVERE...PRODUCING
DAMAGING WINDS...LARGE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND
LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

A WEAK COLD FRONT WILL MOVE INTO THE REGION ON WEDNESDAY...WITH
SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING AGAIN. SOME OF THESE
STORMS COULD POSSIBLY BE SEVERE...PRODUCING DAMAGING WINDS...LARGE
HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY
RAINFALL.

ANOTHER COLD FRONT WILL SLOWLY APPROACH THE REGION BY THE END OF THE
WEEK...WITH ISOLATED SEVERE THUNDERSTORMS POSSIBLE EACH DAY FROM
FRIDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING...AND AGAIN
ON WEDNESDAY.

In the hours before

Special weather statement, Jul 22, 12:53 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
153 PM EDT TUE JUL 22 2008

TNZ081-082-221845-
BLEDSOE-SEQUATCHIE-
1253 PM CDT TUE JUL 22 2008

...A STRONG THUNDERSTORM WILL BE AFFECTING BLEDSOE AND SEQUATCHIE
COUNTIES...

AT 1246 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR DUNLAP...MOVING EAST AT 25 MPH.

WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
TUESDAY EVENING FOR CENTRAL TENNESSEE.

LCM

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 12:57 PM CDTSevere Thunderstorm WarningMRXBledsoe, Sequatchie48 min
Jul 22, 2:20 PM CDTSevere Thunderstorm WarningMRXHamilton, Marion55 min
Jul 22, 2:23 PM CDTAreal Flood AdvisoryMRXBledsoe, Hamilton, Rhea, Sequatchie3 hr
Jul 22, 2:35 PM CDTSevere Thunderstorm WarningMRXMeigs, Rhea, Roane55 min
Jul 22, 2:46 PM CDTSevere Thunderstorm WarningMRXCampbell, Scott59 min
Jul 22, 2:52 PM CDTSevere Thunderstorm WarningMRXMorgan53 min
Jul 22, 2:58 PM CDTSevere Thunderstorm WarningMRXBledsoe, Hamilton, Meigs, Rhea, Sequatchie62 min
Jul 22, 3:10 PM CDTSevere Thunderstorm WarningMRXRoane35 min
Jul 22, 3:19 PM CDTSevere Thunderstorm WarningMRXBradley, Hamilton56 min
Jul 22, 3:39 PM CDTSevere Thunderstorm WarningMRXPolk66 min
Jul 22, 3:43 PM CDTSevere Thunderstorm WarningMRXAnderson, Campbell, Claiborne, Morgan, Scott, Union62 min
Jul 22, 3:53 PM CDTAreal Flood AdvisoryMRXPolk112 min
Jul 22, 4:07 PM CDTSevere Thunderstorm WarningMRXMorgan, Scott53 min
Jul 22, 4:11 PM CDTSevere Thunderstorm WarningMRXMorgan, Scott49 min
Jul 22, 4:23 PM CDTSevere Thunderstorm WarningMRXBlount, Sevier37 min
Jul 22, 4:32 PM CDTSevere Thunderstorm WarningMRXMonroe, Polk58 min
Jul 22, 4:59 PM CDTSevere Thunderstorm WarningMRXSevier31 min
Jul 22, 5:08 PM CDTAreal Flood AdvisoryMRXSevier112 min
Jul 22, 5:46 PM CDTAreal Flood AdvisoryMRXPolk59 min
Jul 22, 5:48 PM CDTSevere Thunderstorm WarningMRXWashington42 min
Jul 22, 6:16 PM CDTSevere Thunderstorm WarningMRXCocke, Greene59 min
Jul 22, 6:24 PM CDTSevere Thunderstorm WarningMRXSullivan66 min
Jul 22, 6:30 PM CDTSevere Thunderstorm WarningMRXGreene, Hawkins60 min
Jul 22, 6:53 PM CDTSevere Thunderstorm WarningMRXRussell, Scott, Washington52 min
Jul 22, 5:14 PM CDTSevere Thunderstorm WarningMRXCherokee, Clay46 min
Jul 22, 5:22 PM CDTAreal Flood AdvisoryMRXCherokee, Clay3 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.